Alert archive / Colorado / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS Pueblo, CO

January 15, 20078 counties in Colorado

NWS Pueblo, CO issued this wind chill advisory at Jan 15, 2007, 3:32 AM MST for 8 counties in Colorado. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2007, 3:32 AM MST (10:32 UTC)
Expired
Jan 15, 2007, 10:00 AM MST
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 151032
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
332 AM MST MON JAN 15 2007

...BITTERLY COLD WIND CHILL READINGS THIS MORNING...

.THE COMBINATION OF AN ARCTIC AIR MASS AND SNOW COVER HAVE ALLOWED
FOR BITTERLY COLD TEMPERATURES. WIND SPEEDS AROUND 10 MPH WILL
CREATE DANGEROUS WIND CHILL READINGS ACROSS EL PASO COUNTY...THE
SOUTHERN FOOTHILLS INCLUDING TRINIDAD...AND THE SOUTHEAST COLORADO
PLAINS THIS MORNING. 

COZ084-085-088-089-093>099-151700-
/O.NEW.KPUB.WC.Y.0001.070115T1032Z-070115T1700Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
332 AM MST MON JAN 15 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. 

THIS ADVISORY IS FOR EL PASO COUNTY...THE SOUTHERN FOOTHILLS
INCLUDING TRINIDAD...AND SOUTHEAST COLORADO PLAINS. 

WIND CHILL VALUES FROM MINUS 14 TO MINUS 24 DEGREES FAHRENHEIT ARE
EXPECTED FOR THE ADVISORY AREA UNTIL 10 AM MST THIS MORNING.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH
OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT
AND FACE PROTECTION.

$$

METZE
1 follow-up statement
000 
WWUS45 KPUB 151708
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1008 AM MST MON JAN 15 2007

...TEMPERATURE SLOWLY WARMING...

TEMPERATURES ACROSS THE INTERSTATE 25 CORRIDOR AND THE SOUTHEAST
PLAINS HAVE BEGUN TO SLOWLY WARM. THEREFORE...THE WIND CHILL
ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WIND CHILLS OF 5
TO 15 BELOW ZERO WILL CONTINUE TO BE POSSIBLE THROUGH THE DAY.

COZ084-085-088-089-093>099-151815-
/O.EXP.KPUB.WC.Y.0001.000000T0000Z-070115T1700Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
1008 AM MST MON JAN 15 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY FOR EL PASO COUNTY...THE SOUTHERN FOOTHILLS
INCLUDING TRINIDAD...AND SOUTHEAST COLORADO PLAINS IS NO LONGER
IN EFFECT.



$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 2:58 PM MST, 12 hours 34 minutes earlier.

Area forecast discussion, Jan 14, 2:58 PM MST, 12 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MST SUN JAN 14 2007

.SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY...UPPER TROUGH ACROSS COLORADO THIS AFTERNOON WITH MAIN
VORT MAX PIVOTING NORTHEAST INTO WESTERN KANSAS. DRIER AIR AND
SUBSIDENCE SPREADING OVER THE AREA...WITH A FAIRLY RAPID DECREASE IN
RADAR RETURNS SINCE 20Z. SLIGHT INCREASE IN NORTHERLY SURFACE WINDS
NOTED ALONG THE PALMER DIVIDE SINCE 18Z MAY BE PRODUCING SOME
DRIFTING SNOW IN SPOTS THROUGH THE AFTERNOON...THOUGH WITH NO WOUND
UP SURFACE LOW AND LITTLE IN THE WAY OF PRESSURE RISES NOTED...DONT
EXPECT WINDS TO INCREASE ANY MORE THAN CURRENT 21Z OBS.

TONIGHT...WILL CANCEL ALL HIGHLIGHTS WITH NEW GRID PACKAGE AS
ACCUMULATING SNOW HAS ENDED. WILL KEEP MENTION OF FLURRIES MOST
AREAS THROUGH THE EVENING AS UPPER LEVEL COLD POOL ROTATES
NORTHEASTWARD OVER THE STATE. MIN TEMPS A REAL CHALLENGE WITH THE
USUAL BATTLE OF LINGERING CLOUD COVER VERSUS FRESH SNOW PACK. WILL
GIVE THE EDGE TO THE SNOW PACK...BETTING MOST CLOUDS WILL BE GONE BY
06Z. THUS WENT AT OR BELOW COLDEST MAV GUIDANCE...WHICH MAY NOT BE
COLD ENOUGH IF CLOUDS CLEAR EARLY.

MONDAY...ONLY SLIGHTLY WARMER MAX TEMPS...AS MINIMAL 700 MB WARM
ADVECTION...LIGHT WINDS AND SNOW PACK ALL CONSPIRE TO KEEP THINGS
COLD. GUIDANCE NUMBERS TOO WARM...WITH CURRENT MAX TEMP GRID LOOKING
MUCH MORE REASONABLE. ON THE PLUS SIDE...AT LEAST WELL HAVE MORE
SUN WITH ONLY A FEW CLOUDS EXPECTED.  --PETERSEN

.LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

MONDAY NIGHT THROUGH TUESDAY...MOSTLY CLEAR SKIES AND COLD LOOKS TO
BE THE SCENARIO AS THE UPPER TROUGH DEPARTS AND SFC HI PRES DROPS
DOWN ACROSS CO. FEEL THAT LATEST NUMERICAL GUIDANCE IS ONCE AGAIN
FAR TOO WARM CONSIDERING RECENT FRESH SNOW ON EXISTING SNOW
COVER...AND PAST GUIDANCE PERFORMANCE. ONGOING FORECAST GRIDS HAD
DRY AND COLD CONDITIONS...AND SEE NO NEED TO STRAY FROM THIS.

WEDNESDAY AND THURSDAY...LINGERING TROUGH ENERGY OVER AZ IS EXPECTED
TO OPEN UP AND LIFT TO THE NE ACROSS THE 4 CORNERS...BUT BOTH GFS
AND NAM KEEP THIS FEATURE SOMEWHAT DRY. CURRENT POP GRIDS HAD SOME
ISOLD POPS FOR THE CONTDVD DURING THIS TIME FRAME...AND CANNOT COUNT
OUT A SNOW SHOWER OR TWO. OTHERWISE...THESE TWO DAYS SHOULD START
SEEING SOME WARMER TEMPS AS THE NEXT PACIFIC SYSTEM STRENGTHENS OFF
THE WEST COAST.

FRIDAY THROUGH SUNDAY...LATEST EXTENDED RUNS DROP THE NEXT SYSTEM
DOWN THE WEST COAST AND PARK IT THERE AS A CLOSED LOW THROUGH SAT
NIGHT BEFORE EJECTING IT ACROSS S NV ON SUN. THIS SLOWER AND DEEPER
SOLUTION IS A NEW ONE...AND DO NOT WANT TO MAKE MANY CHANGES TO THE
EXTENDED UNTIL SOME RUN TO RUN CONTINUITY SETS UP. IF THE LATEST
SOLUTION IS CORRECT...THEN WARMING CONDITIONS WILL CONTINUE INTO
FRI...THEN INCREASING CLOUDS AND POPS THEN FRI NIGHT THROUGH SUN.
AGAIN...WILL HOLD OFF FOR ANOTHER DAY OR SO BEFORE ACCEPTING THIS
LATEST RUN. MOORE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/27
Hazardous weather outlook, Jan 14, 4:45 AM MST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
445 AM MST SUN JAN 14 2007

COZ058>089-093>099-151400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
445 AM MST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE ACROSS PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH
CENTRAL...AND SOUTHEAST COLORADO TODAY...AND DIMINISH LATE THIS
AFTERNOON AND EVENING. TOTAL SNOW ACCUMULATION OF 5 TO 10 INCHES
WILL BE LIKELY FOR THE SOUTHEAST COLORADO MOUNTAINS...AND 3 TO 7
INCHES FOR THE INTERSTATE 25 CORRIDOR...WET MOUNTAIN VALLEY AND
FREMONT COUNTY LOWER ELEVATIONS. ADDITIONAL SNOW ACCUMULATION UP TO
3 INCHES CAN BE EXPECTED AROUND THE CONTINENTAL DIVIDE...AND THE FAR
SOUTHEASTERN COLORADO PLAINS.

VERY COLD TEMPERATURES ARE FORECAST ACROSS MUCH OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO TONIGHT. WIND CHILL
READINGS OF 15 BELOW TO 35 BELOW ZERO IN THE MOUNTAINS AND HIGH
VALLEYS...AND ZERO TO 15 BELOW ZERO ACROSS SOUTHEAST COLORADO WILL
BE POSSIBLE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BITTER COLD TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE EARLY
PART OF NEXT WEEK. MONDAY NIGHT WILL BE THE COLDEST NIGHT OF THE
WEEK WITH TEMPERATURES ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST
COLORADO DROPPING INTO THE NEGATIVE DIGITS...WITH TEMPERATURES ACROSS
SOME OF THE HIGH VALLEYS DROPPING TO AS LOW AS 25 BELOW ZERO.
LIGHT NORTH WINDS WILL RESULT IN LOWEST WIND CHILL READINGS OF AROUND
10 TO 20 DEGREES BELOW ZERO ACROSS THE LOWER ELEVATIONS. ACROSS
THE MOUNTAIN AREAS...NORTHWEST WINDS MAY BE BREEZY AT
TIMES...RESULTING IN LOWEST WIND CHILL READINGS AS LOW AS 40 BELOW
ZERO.

ISOLATED LIGHT SNOW SHOWERS WILL BE POSSIBLE ACROSS THE MOUNTAIN
AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE ON WEDNESDAY...WITH
ACCUMULATIONS GENERALLY REMAINING LESS THAN 1 INCH.

ANOTHER WINTER STORM SYSTEM WILL MOVE ACROSS THE STATE THURS AND
FRIDAY...BRINGING ANOTHER ROUND OF COLD TEMPERATURES AND THE
POSSIBILITY OF LIGHT ACCUMULATING SNOWS TO SOUTH CENTRAL AND
SOUTHEAST COLORADO. A FAIR AMOUNT OF UNCERTAINTY EXISTS CONCERNING
THE TRACK AND STRENGTH OF THIS STORM SYSTEM. IF YOU HAVE TRAVEL
PLANS FOR THURSDAY OR FRIDAY...STAY INFORMED OF THE LATEST
FORECASTS CONCERNING THIS DEVELOPING WINTER STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 2:53 PM MSTWind Chill AdvisoryPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more18 hr

Nearby

Wind Chill Advisories in Colorado, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.